Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 105, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 20, 2000, 5:06 AM CDT for Macoupin County, Illinois. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 20, 2000, 5:06 AM CDT (10:06 UTC)
- Expired
- Apr 20, 2000, 5:55 AM CDT
- In force
- 49 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties
County Macoupin County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 5:25 AM CDT | Thunderstorm Wind 60 E | Modesto, IL | Debris picked up by thunderstorm wind gusts broke some windows at a home in Modesto. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 4:15 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 10.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1377 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 334 m²/s²
- 0-3 km storm-relative helicity
- 489 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
360 WUUS53 KLSX 201006 SVRSTL ILC117-201055- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 506 AM CDT THU APR 20 2000 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MACOUPIN COUNTY IN SOUTHWESTERN ILLINOIS * UNTIL 555 AM CDT * AT 0504 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM NEAR ROODHOUSE TO 20 MILES SOUTH OF JERSEYVILLE... MOVING NORTHEAST AT 60 MPH. * LOCATIONS THAT WILL BE AFFECTED... VIRDEN GIRARD CARLINVILLE GILLESPIE BUNKER HILL THIS STORM HAS A HISTORY OF DAMAGING WINDS. MOVE QUICKLY TO A STURDY BUILDING AND STAY AWAY FROM DOORS AND WINDOWS. WDB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:15 AM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Apr 20, 2:15 AM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 215 AM CDT THU APR 20 2000 JET COUPLING FCST BY ETA AT 12Z TODAY WITH 90 KT H3 JET OVR N TX AND 100 KT JET OVR SE CANADA. TREEMENDOUS DVRGC FCST ACRS E MO WITH BULLSEYE OVR NRN IL. AREA SLIDES OFF TO THE E BY NOON. 3 MODELS ARE FAIRLY SMLR AT 500 AT NOON WITH CLOSED LOW OVR N CNTRL MO WITH ETA FCSTG 150 M 12 HR HFC OVR NE OZARKS. IMPRESSIVE SYNOPTIC SCALE FRCG FCST ACRS AREA THIS MRNG ACRS AREA AS SYSTM ROLLS ACROSS. MSAS DATA PST SVRL HRS INDICATES SFC MSTR CNVGC INCRG ACRS N AND CNTRL MO WITH LI'S IN -2 TO -4 RANGE ACRS FCST AREA. RDR LOOP SHOWS LN OF STRNG TO SVR TSTMS ROLLG ACRS WRN MO ATTM WITH CELL ACRS CNTRL MO WKNG. ETA FCSTS AXIS OF BEST INSTABILITY AT 12Z FM NE MO INTO THE S CNTRL PTN. WOULD EXPCT TSTMS TO KEEP ROLLG ALG THE RMNDR OF TNGT. BY 18Z, BEST INSTABILTY FCST ACRS IL WITH HUGE AREA OF -6 LI'S. WITH SGNFNT PVA AND CAA DURG THE DAY, FWC WIND FCST LOOKS RNSBL. .STL...NONE
In the hours before
Special weather statement, Apr 20, 3:40 AM CDT, 1 hour 26 minutes before
ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>052-059-060-062- 201000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 340 AM CDT THU APR 20 2000 ...THE TORNADO WATCH IS NO LONGER IN EFFECT FOR A LARGE PART OF CENTRAL AND NORTHEAST MISSOURI AND SOUTHWEST ILLINOIS.... THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN MISSOURI - KNOX...LEWIS...SHELBY...MARION...MONROE...RALLS... PIKE...AUDRAIN...BOONE...CALLAWAY...MONTGOMERY...LINCOLN...WARREN... MONITEAU...COLE...OSAGE...GASCONADE...AND FRANKLIN IN ILLINOIS - ADAMS...BROWN...PIKE STRONG TO SEVERE THUNDERSTORMS CONTINUE EARLY THIS MORNING ACROSS MUCH OF CENTRAL AND EASTERN MISSOpURI WITH DAMAGING WINDS. THE THREAT OF TORNADOES HAS DIMINISHED ACROSS THE AREA.
Special weather statement, Apr 20, 4:27 AM CDT, 39 minutes before
MOZ059-072-200945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 427 AM CDT THU APR 20 2000 THE SEVERE THUNDERSTORM WARNINGS FOR CRAWFORD AND GASCONADE COUNTIES WILL BE ALLOWED TO EXPIRE AT 430 AM. THE STORMS HAVE MOVED NORTHEAST OF THE AREA. WDB
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:47 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 33 min |
| Apr 19, 8:57 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 33 min |
| Apr 20, 3:46 AM CDT | Severe Thunderstorm Warning | LSX | Adams | 49 min |
| Apr 20, 4:29 AM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Pike | 51 min |
| Apr 20, 4:49 AM CDT | Severe Thunderstorm Warning | LSX | Greene, Jersey | 46 min |
| Apr 20, 7:18 AM CDT | Severe Thunderstorm Warning | LSX | Jersey | 42 min |
| Apr 20, 7:29 AM CDT | Severe Thunderstorm Warning | LSX | Greene | 46 min |
| Apr 20, 8:02 AM CDT | Tornado Warning | LSX | Macoupin | 43 min |
| Apr 20, 8:54 AM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 51 min |
| Apr 20, 9:37 AM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Fayette | 48 min |
| Apr 20, 10:27 AM CDT | Severe Thunderstorm Warning | LSX | Fayette | 48 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.